Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 10, 2012, 5:01 PM EDT for 6 counties in Georgia. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2012, 5:01 PM EDT (21:01 UTC)
- Expired
- Apr 10, 2012, 6:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Atlanta, GA
Counties Barrow County, GA, Clarke County, GA, Oconee County, GA, Oglethorpe County, GA, Walton County, GA, Wilkes County, GA
The radar
The Greer radar (KGSP), 132 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2171 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
943
WWUS82 KFFC 102101
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT TUE APR 10 2012
GAZ025-034>039-047-049>051-102200-
501 PM EDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR BRIEF WIND GUSTS TO 40 MPH IN
WILKES...WALTON...TALIAFERRO...OGLETHORPE...OCONEE...MORGAN...
BARROW...CLARKE...GREENE...GWINNETT AND JACKSON COUNTIES UNTIL 600
PM EDT...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS THAT STRETCHED FROM NEAR NORMAN TO NEAR DACULA...
AND MOVING SOUTHEAST AT 40 MPH.
THESE SHOWERS ARE CAPABLE OF PRODUCING BRIEF WIND GUSTS TO NEAR 40
MPH AS THEY MOVE ACROSS PARTS OF WILKES...WALTON...TALIAFERRO...
OGLETHORPE... OCONEE...MORGAN...BARROW. .. CLARKE...GREENE...
GWINNETT AND JACKSON COUNTIES THROUGH 600 PM EDT.
IF POSSIBLE... RESIDENTS IN THE PATH OF THESE SHOWERS SHOULD SECURE
OUTSIDE LOOSE OBJECTS SUCH AS LIGHT PATIO FURNITURE...UMBRELLAS AND
TRASH CANS.
&&
LAT...LON 3359 8290 3363 8363 3404 8406 3396 8337
3401 8288 3398 8279 3399 8267 3392 8261
3388 8260 3387 8258 3386 8257 3382 8259
3367 8250
TIME...MOT...LOC 2057Z 306DEG 35KT 3396 8277 3390 8328
3396 8387
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 10, 3:52 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Apr 10, 3:52 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 352 PM EDT TUE APR 10 2012 .SHORT TERM /TONIGHT THROUGH THURSDAY/... 500 MB SHORTWAVE TROUGH RIPPLES THROUGH NORTH AND CENTRAL GEORGIA TONIGHT. LACK OF AVAILABLE MOISTURE WILL PRECLUDE THIS TO MOSTLY SOME PASSING CLOUDS AND THE SLIGHTEST POSSIBILITY OF A SHOWER IN NORTH GEORGIA AS THE SURFACE BOUNDARY MOVES THROUGH THIS EVENING. WHILE CURRENT RADAR SHOWS RETURNS IN NORTH GEORGIA...AREAS TO THE WEST IN ALABAMA AND MISSISSIPPI HAVE BETTER MOISTURE AVAILABILITY. EXPECT SHOWER ACTIVITY TO DIMINISH AS FRONT REACHES DRIER METRO ATLANTA ENVIRONMENT. BEHIND THE FRONT...EVENTUAL CLEARING SHOULD START FROM NORTH TO SOUTH. A DRIER AND COLDER AIR MASS WILL ENTER PROMPTING THE NEED FOR A RED FLAG WARNING ON WEDNESDAY. ON WEDNESDAY NIGHT INTO THURSDAY MORNING...A LACK OF CLOUD COVER AND NORTHWESTERLY FLOW WILL CONTRIBUTE TO TEMPERATURES NEAR FREEZING IN THE NORTHEAST GEORGIA MOUNTAINS. A FREEZE WATCH FOR TOWNS...UNION...AND FANNIN COUNTIES ISSUED...BUT WHITE AND LUMPKIN COUNTIES COULD ALSO SEE PATCHES AT OR BELOW FREEZING ON THURSDAY MORNING. HIGHER CONFIDENCE WITH THE COUNTIES IN THE FREEZE WATCH BECAUSE THEY ARE ON THE WINDWARD SIDE WHILE WHITE AND LUMPKIN WOULD FALL ON THE LEEWARD SIDE WHICH COULD HELP THEM STAY ABOVE FREEZING...THIS WILL HAVE TO BE MONITORED IN THE NEXT FORECAST PACKAGE. 10 .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... HAVE MADE NO CHANGES TO THE EXTENDED. GFS/ECMWF INDICATE THE NEXT SYSTEM TO BRING SHOWERS WOULD BE SOMETIME TUESDAY AFTERNOON. SO SLIGHT CHANCE FOR TUESDAY LOOKS OKAY. THE PREVIOUS LONG TERM DISCUSSION IS BELOW. 41 .PREVIOUS LONG TERM... /ISSUED 242 AM EDT TUE APR 10 2012/ MODELS IN GENERAL AGREEMENT WITH THE OVERALL PATTERN FOR THE LONG TERM. THE H5 TROUGH OVER THE EASTERN U.S. WILL MOVE OVER THE ATLANTIC BY THE END OF THE WEEK AS A H5 RIDGE BUILDS OVER THE EASTERN U.S. AFTER A COLD START TO THE LONG TERM...A WARMING TREND BEGINS QUICKLY WITH TEMPS GOING ABOVE NORMAL BY THE WEEKEND. WHILE THE RIDGE AXIS MOVES OFF THE ATLANTIC COAST BY EARLY NEXT WEEK...THE WESTERLIES WILL REMAIN TO OUR WEST KEEPING THE STORM TRACKS WELL WEST OF GA. THIS WILL KEEP US DRY AND WARM INTO EARLY NEXT WEEK. 17 && FIRE WEATHER... /ISSUED 340 PM EDT TUE APR 10 2012/ DANGEROUS FIRE CONDITIONS CONTINUE AGAIN TODAY FOR GENERALLY ALL OF NORTH AND CENTRAL GEORGIA DUE TO LOW RELATIVE HUMIDITY. FIRE DANGER STATEMENT IS IN EFFECT THROUGH EARLY EVENING. CONTINUED DRYING EXPECTED OVERNIGHT WITH THE PASSAGE OF A COLD FRONT. THIS WOULD PUT ALL OF NORTH AND CENTRAL GEORGIA INTO HUMIDITIES BELOW 25 PERCENT WEDNESDAY AFTERNOON. A FEW AREAS MAY BE BORDERLINE FOR 6 PERCENT FUEL MOISTURE...BUT WINDS ARE EXPECTED TO BE STRONG AND GUSTY TOMORROW AFTERNOON SO HAVE INCLUDED THE ENTIRE CWA IN A RED FLAG WARNING. 41 && AVIATION... 18Z UPDATE... VFR CONDITIONS CONTINUE THROUGH THE FORECAST PERIOD...WITH INCREASING CLOUDS AS THE FRONT NEARS LATER THIS EVENING. CHANCE OF SPRINKLES IN NORTH GEORGIA AND SOME RADAR RETURNS OVER NORTHERN ALABAMA PROMPTED VCSH WITH THOUGHT THAT PRECIPITATION SHOULD STAY AWAY FROM TAF SITES. WINDS TO STAY WESTERLY AT MOST SITES...WITH ATL SEEING GUSTS UP TO 25KTS TODAY. CLOUDS SHOULD DIMINISH OVERNIGHT AS THE FRONT CLEARS TAF SITES. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE ON ALL ELEMENTS. 10 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 43 68 38 67 / 5 5 5 5 ATLANTA 45 65 40 66 / 5 5 5 5 BLAIRSVILLE 34 57 32 64 / 5 0 5 0 CARTERSVILLE 37 61 34 67 / 5 0 5 0 COLUMBUS 50 70 41 70 / 5 5 5 5 GAINESVILLE 44 61 39 66 / 5 0 5 0 MACON 41 72 36 70 / 5 5 5 5 ROME 38 62 36 68 / 5 0 5 0 PEACHTREE CITY 41 67 35 67 / 5 5 5 5 VIDALIA 48 71 39 70 / 5 5 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM TO 7 PM EDT WEDNESDAY FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB... BLECKLEY...BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE... CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA... CRAWFORD...CRISP...DADE...DAWSON...DEKALB...DODGE...DOOLY... DOUGLAS...EMANUEL...FANNIN...FAYETTE...FLOYD...FORSYTH... GILMER...GLASCOCK...GORDON...GREENE...GWINNETT...HALL... HANCOCK...HARALSON...HARRIS...HEARD...HENRY...HOUSTON... JACKSON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR... LAURENS...LUMPKIN...MACON...MADISON...MARION...MERIWETHER... MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON... NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH... PICKENS...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...SCHLEY... SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT... TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TOWNS...TREUTLEN... TROUP...TWIGGS...UNION...UPSON...WALKER...WALTON...WARREN... WASHINGTON...WEBSTER...WHEELER...WHITE...WHITFIELD...WILCOX... WILKES...WILKINSON. && 10
Hazardous weather outlook, Apr 10, 4:05 AM EDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 405 AM EDT TUE APR 10 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 405 AM EDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... HIGH FIRE DANGER CONDITIONS THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. THIS WILL BRING A FEW SPRINKLES TO THE NORTHERN PART OF THE STATE THIS AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE REGION BEHIND THE COLD FRONT TONIGHT AND WEDNESDAY BRINGING DRY AND STABLE AIR. DUE TO LOW RELATIVE HUMIDITIES THIS AFTERNOON AND EVENING...HIGH FIRE DANGER CONDITIONS WILL EXIST ACROSS NORTH AND CENTRAL GEORGIA. FOR MORE INFORMATION ON THE FIRE DANGER CONDITIONS...SEE THE LATEST FIRE DANGER STATEMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 10, 5:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
501 PM EDT TUE APR 10 2012
GAZ025-034>039-047-049>051-102200-
501 PM EDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY FOR BRIEF WIND GUSTS TO 40 MPH IN
WILKES...WALTON...TALIAFERRO...OGLETHORPE...OCONEE...MORGAN...
BARROW...CLARKE...GREENE...GWINNETT AND JACKSON COUNTIES UNTIL 600
PM EDT...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS THAT STRETCHED FROM NEAR NORMAN TO NEAR DACULA...
AND MOVING SOUTHEAST AT 40 MPH.
THESE SHOWERS ARE CAPABLE OF PRODUCING BRIEF WIND GUSTS TO NEAR 40
MPH AS THEY MOVE ACROSS PARTS OF WILKES...WALTON...TALIAFERRO...
OGLETHORPE... OCONEE...MORGAN...BARROW. .. CLARKE...GREENE...
GWINNETT AND JACKSON COUNTIES THROUGH 600 PM EDT.
IF POSSIBLE... RESIDENTS IN THE PATH OF THESE SHOWERS SHOULD SECURE
OUTSIDE LOOSE OBJECTS SUCH AS LIGHT PATIO FURNITURE...UMBRELLAS AND
TRASH CANS.
&&
LAT...LON 3359 8290 3363 8363 3404 8406 3396 8337
3401 8288 3398 8279 3399 8267 3392 8261
3388 8260 3387 8258 3386 8257 3382 8259
3367 8250
TIME...MOT...LOC 2057Z 306DEG 35KT 3396 8277 3390 8328
3396 8387The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 2:58 PM EDT | Red Flag Warning | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 28 hr |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.